# SDR NSVA0207

- Difficulty date: March 5, 2002
- Submitted: May 6, 2002
- Operation: Air carrier
- Aircraft: N237MJ
- Make and model: Saab 340B
- Aircraft serial: 340B237
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bearing
- Part number: 13889
- Condition: Seized
- Location: Lt Nose Wheel
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE TIRES FLAT JUST AFTER LANDING.  MAINTENANCE FOUND LEFT INNER BEARING SEIZED TO AXLE.  BEARING AND AXLE DESTROYED.  MAINTENANCE REMOVED AND REPLACED NOSE WHEEL ASSEMBLY AND AXLE.  UPON FURTHER INVESTIGATION IT WAS DETERMINED THAT THE CAUSE OF THE BEARING FAILURE WAS DUE TO THE INTRODUCTION OF WATER/CONTAMINANTS INTO THE BEARING CREATING A BREAK DOWN OF THE LUBRICATING PROPERTIES OF THE GREASE.  (M)
